Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 6, 2001, 11:09 AM CDT for Knox County, Stark County, Illinois. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 11:09 AM CDT (16:09 UTC)
- Expired
- Apr 6, 2001, 12:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 11:20 AM CDT | Hail 0.88 | Galva, IL | Nickel sized hail reported by trained storm spotter. |
| Apr 6, 11:22 AM CDT | Hail 1.75 | La Fayette, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 061611 SVRSPI ILC095-175-061715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1109 AM CDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STARK COUNTY IN NORTH CENTRAL ILLINOIS KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1215 PM CDT * AT 1109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ALTONA...OR ABOUT 16 MILES SOUTHWEST OF KEWANEE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALTOONA LA FAYETTE TOULON ELMIRA OSCEOLA WYOMING CASTLETON BRADFORD THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4125 9025 4108 9030 4097 8965 4123 8964 $$ HEDGES/AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:43 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 6, 10:43 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1042 AM CDT THU APR 5 2001 MESOETA AND RUC MODELS FM 12Z BOTH SUGGESTED BOUNDARIES FM EARLIER CONVECTION STILL ACRS ILX CWA...WITH SFC MOISTURE CONVERGENCE APPARENT SOUTH OF MAIN SYNOPTIC SCALE FRONT. MAIN SURFACE FNT FM SE IA TO JUST NORTH OF PIA...TO NRN IN ATTM. CONVECTION ALONG THIS REMAINING MAINLY NORTH OF ILX CWA. INSTABILITY EXPECTED TO ENHANCE ACRS CRL IL THIS AFTERNOON. THIS AND PRE-EXISTING BOUNDARIES (AT LEAST TWO APPARENT OFF KILX 88D) WILL BRING CHANCE OF STORMS TO OUR REGION AGAIN TODAY. BEST CHANCES TO REMAIN IN THE NORTH CLOSER TO MAIN SYNOPTIC BOUNDARY WHERE CAP IS WEAKEST. CURRENT ZONES HAVE A GOOD HANDLE ON THESE TRENDS FOR PERIOD ONE. TEMPS STILL LOOK ON TRACK. ONLY PROBLEM AREA LOOKS TO BE WINDS...SO UPDATE WL BE COMING OUT SHORTLY TO ADJUST WIND SPEEDS TODAY. .ILX...NONE. PLAHMER
In the hours before
Special weather statement, Apr 6, 6:00 AM CDT, 5 hours 9 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT FRI APR 6 2001 A WARM FRONT ACROSS NORTHERN ILLINOIS PLUS PLENTY OF MOISTURE AND INSTABILITY WILL HELP TO TRIGGER SHOWER AND THUNDERSTORM ACTIVITY ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS TODAY. SOME OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND NORTH OF I- 70...SO SPOTTER A:CTIVATION MAY BE NEEDED IN THIS AREA FOR THIS AFTERNOON AND EVENING. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 53 min |
| Apr 6, 11:32 AM CDT | Tornado Warning | ILX | Marshall, Peoria, Stark | 43 min |
| Apr 6, 12:01 PM CDT | Tornado Warning | ILX | Woodford | 44 min |
| Apr 6, 12:41 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 49 min |
| Apr 6, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 50 min |
| Apr 6, 2:04 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.